A revenue management approach to address a truck rental problem
S Benigno,
F Guerriero and
G Miglionico
Additional contact information
S Benigno: Università della Calabria, Rende, Italy
F Guerriero: Università della Calabria, Rende, Italy
G Miglionico: Università della Calabria, Rende, Italy
Journal of the Operational Research Society, 2012, vol. 63, issue 10, 1421-1433
Abstract:
This paper describes an application of revenue management techniques and policies in the field of logistics and distribution. In particular, the problem of transportation operators, who offer products for hire, is considered. A product is a truck of a given capacity, which can be rented for one or several time periods, throughout a multi-period planning horizon. The logistic operator can satisfy the demand of a given product with trucks with a capacity greater than that initially required, that is an ‘upgrade’ can take place. In this context, the logistic operator has to decide whether to accept or reject a request and which type of truck should be used to address it. For this purpose, a dynamic programming (DP) formulation of the problem under consideration is devised. The ‘course of dimensionality’ leads to the necessity of introducing different mathematical programming models to represent the problem. The mathematical models we presented are an extension of the well-known approximations for the DP of traditional network capacity management analysis. Based on these models and exploiting revenue management concepts, primal and dual acceptance policies are developed and compared in a computational study.
Date: 2012
References: Add references at CitEc
Citations: View citations in EconPapers (3)
Downloads: (external link)
http://www.palgrave-journals.com/jors/journal/v63/n10/pdf/jors2011138a.pdf Link to full text PDF (application/pdf)
http://www.palgrave-journals.com/jors/journal/v63/n10/full/jors2011138a.html Link to full text HTML (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:pal:jorsoc:v:63:y:2012:i:10:p:1421-1433
Ordering information: This journal article can be ordered from
http://www.springer. ... search/journal/41274
Access Statistics for this article
Journal of the Operational Research Society is currently edited by Tom Archibald and Jonathan Crook
More articles in Journal of the Operational Research Society from Palgrave Macmillan, The OR Society
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().